Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Coenzyme Q10

Hi,I've had epilepsy all of my life, but I wasn't diagnosed until I was four. I had petit mal until I was 18. Now I have complex partial seisures.Anyway, I also have severe circulation problems so I'd been taking Coezyme Q10 for three days.Bad mistake. I had so many seisures, combined with nausea, severe headaches, and insomnia. I had a similar reaction to Tegritol a few years ago; I had to stop taking that after a week.When I stopped taking it (CoQ10), after a day, my seisures decreased. Is this a normal or rare reaction to CoQ10?

Comments

RE: Coenzyme Q10

Reliable information on Coenzyme Q10 and other supplements is available at the website of the Memorial Sloan-Kettering Cancer Center. (The information covers a lot more than cancer.) The URL for the Coenzyme Q10 page is http://www.mskcc.org/mskcc/html/11571.cfm?TAB=CON&RecordID=475Nausea is a common side effect, which you report having. Perhaps the levels of seizure medicines in your blood were affected when you took the CoQ10? Your experience is an example of how important it is to be careful with any new medication, both prescription and over-the-counter. Make sure that all doctors who treat you know about EVERYTHING you take, to avoid unwanted interactions and side effects.

RE: Coenzyme Q10

Thanks a lot for the info! I'll take that into consideration.

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P